MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-NXT
Medical Device Problem Codes Defective Device (2588); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 12/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf code f1001 captures the reportable event of absence of treatment.Imdrf code e0506 captures the reportable event of hemorrhage.Imdrf code e2009 captures the reportable event of laceration.Imdrf code f2301: captures the reportable event of additional device required.Imdrf code a0501: captures the reportable event of cap detachment.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch nxt endoscopic suturing system was used during a gastric fistula repair procedure performed on (b)(6) 2024.During the procedure, the overstitch nxt is assembled as shown in the training.After making the first stitch in the gastric mucosa, an attempt is made to make a second stitch, but the space is very small and almost prevents the movement and vision of the endoscope.After several attempts to adjust the position (moving the endoscope) to be able to work and especially to have vision, we see the dark part of the endcap on the screen and understand that that part has been welded/loosened.After releasing the needle and closing the system to be able to exit with maximum safety, the needle remains trapped in the system, causing a new complication.Finally, the thread-needle union breaks, and we can leave, verifying that, indeed, the final part has completely come out of the endoscope.The procedure was completed with a fully covered esophageal prosthesis due to subsequent bleeding from a laceration.Patient fully recovered from the event and another surgery has been scheduled.
 
Additional Manufacturer Narrative
Block h6: imdrf code f1001 captures the reportable event of absence of treatment.Imdrf code e0506 captures the reportable event of hemorrhage.Imdrf code e2009 captures the reportable event of laceration.Imdrf code f2301: captures the reportable event of additional device required.Imdrf code a0501: captures the reportable event of cap detachment.Device evaluation: the overstitch nxt was returned with an anchor exchange for analysis.Based on the information provided in this investigation determines that the most probable cause is cause not established.The reported event of detachment of device or device component was confirmed via customer provided photos in which it was observed the endoscope detached from the endcap.Endcap tape hooks returned with some residues from the procedure.The handle was actuated, and the needle body was able to open and closed without problems.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch nxt endoscopic suturing system was used during a gastric fistula repair procedure performed on (b)(6)2024.During the procedure, the overstitch nxt is assembled as shown in the training.After making the first stitch in the gastric mucosa, an attempt is made to make a second stitch, but the space is very small and almost prevents the movement and vision of the endoscope.After several attempts to adjust the position (moving the endoscope) to be able to work and especially to have vision, we see the dark part of the endcap on the screen and understand that part has been welded/loosened.After releasing the needle and closing the system to be able to exit with maximum safety, the needle remains trapped in the system, causing a new complication.Finally, the thread-needle union breaks, and we can leave, verifying that, indeed, the final part has completely come out of the endoscope.The procedure was completed with a fully covered esophageal prosthesis due to subsequent bleeding from a laceration.Patient fully recovered from the event and another surgery has been scheduled.

Brand Name
OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21001540
Report Number3005099803-2024-06516
Device Sequence Number13228447
Product Code OCW
UDI-Device Identifier10811955020893
UDI-Public10811955020893
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K231553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-NXT
Device Lot Number2024050684
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown